Jump to content

Hello from Shewolf 50


Shewolf50

Recommended Posts

Hello

I come from Scotland (UK).  I took antidepressants for about 20 years off and on.  Not conscious that each time I reached tolerance, or withdrawal, doctors were misdiagnosing it as a mental illness and prescribing yet even stronger drugs.

 

The consequence of this was that I ended up on Venlafaxine 225mg/day for 6 years. During most of this time, I knew the drugs were not good, so I researched and took 2 years to taper by reducing at a rate of 10 mg every week. Eventually things became difficult. Looking back, I wish I'd reinstated to a point where I was functional and sat still till things stabilised. I didn't.  I kept going and eventually came off the drugs completely. The withdrawal was so crazy and psychotic that my doc put me on 10 mg of Citalopram to 'mop up' the worst of withdrawal.

 

I've been off all meds now for 10 months and am unbelievably unfunctional. Lifes tough.  I have a more detailed story that I can post, its just I wasn't sure if this is where they are to be posted.

 

My worst symptoms are burning , stinging brain, dizziness that lasts most of the day.  My eyes come round later than my head. It makes me unco ordinated, clumsy, can't be bothered to go out. Can anyone relate to this? Psychologically, I am feeling really vulnerable and fragile. I feel I need to reach to connect with people in similar situations.

Link to comment
  • Moderator Emeritus

Hello Shewolf50,

 

I'm sorry to read of your trials and severe discomfort from psychiatric drugs.  Yes, you've posted in the right place. It sounds like you have a very bad case of antidepressant withdrawal.

 

Since you're off of meds for ten months, reinstatement probably wouldn't be a good idea.  Please see the 'Symptoms and self-care' discussion for non-drug ways to ease the discomfort.

 

I'm glad that you found us.  You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Moderator Emeritus

Welcome Shewolf

 

Sorry we couldnt met under better circumstances but welcome to the site.  You are with people who understand and empathise.  You will find people very supportive and well informed.

 

take care

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy